Alert archive / Indiana / Frost Advisories in 2013

Frost Advisory 1, NWS Indianapolis, IN

April 21, 20139 counties in Indiana

NWS Indianapolis, IN issued this frost advisory at Apr 21, 2013, 3:21 PM EDT for 9 counties in Indiana. It took effect at Apr 22, 2013, 4:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2013, 3:21 PM EDT (19:21 UTC)
In effect from
Apr 22, 2013, 4:00 AM EDT
Expired
Apr 22, 2013, 8:00 AM EDT
In force
4 hr
Issued by
NWS Indianapolis, IN

Counties Delaware County, IN, Hamilton County, IN, Hancock County, IN, Henry County, IN, Howard County, IN, Madison County, IN, Randolph County, IN, Rush County, IN, Tipton County, IN

The radar

The Indianapolis radar (KIND), 67 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

039 
WWUS73 KIND 211921
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
321 PM EDT SUN APR 21 2013

...AREAS OF FROST TONIGHT...

.HIGH PRESSURE WILL PROVIDE ANOTHER COLD NIGHT FOR CENTRAL
INDIANA. WITH LIGHT WINDS...AREAS OF FROST WILL FORM LATE TONIGHT.

INZ031-038>042-048-049-057-220330-
/O.NEW.KIND.FR.Y.0001.130422T0800Z-130422T1200Z/
HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-
RUSH-
INCLUDING THE CITIES OF...KOKOMO...ANDERSON...MUNCIE
321 PM EDT SUN APR 21 2013

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT MONDAY. 


* TEMPERATURE: MID 30S

* IMPACTS: AREAS OF FROST WILL DEVELOP LATE TONIGHT. SENSITIVE
  PLANTS MAY BE DAMAGED OR KILLED IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

50
3 follow-up statements
716 
WWUS73 KIND 220208
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1008 PM EDT SUN APR 21 2013

...AREAS OF FROST TONIGHT...

.HIGH PRESSURE WILL PROVIDE ANOTHER COLD NIGHT FOR CENTRAL
INDIANA. WITH LIGHT WINDS...AREAS OF FROST WILL FORM LATE
TONIGHT.

INZ031-038>042-048-049-057-221015-
/O.CON.KIND.FR.Y.0001.130422T0800Z-130422T1200Z/
HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-
RUSH-
INCLUDING THE CITIES OF...KOKOMO...ANDERSON...MUNCIE
1008 PM EDT SUN APR 21 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT MONDAY. 

* TEMPERATURE: MID 30S

* IMPACTS: AREAS OF FROST WILL DEVELOP LATE TONIGHT. SENSITIVE 
  PLANTS MAY BE DAMAGED OR KILLED IF NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
465 
WWUS73 KIND 220730
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
330 AM EDT MON APR 22 2013

...AREAS OF FROST THIS MORNING...

.HIGH PRESSURE WILL PROVIDE ANOTHER COLD MORNING FOR CENTRAL
INDIANA. WITH LIGHT WINDS...AREAS OF FROST MAY FORM THIS MORNING.

INZ031-038>042-048-049-057-221200-
/O.CON.KIND.FR.Y.0001.130422T0800Z-130422T1200Z/
HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-
RUSH-
INCLUDING THE CITIES OF...KOKOMO...ANDERSON...MUNCIE
330 AM EDT MON APR 22 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

* TEMPERATURE: MID 30S

* IMPACTS: AREAS OF FROST WILL DEVELOP EARLY THIS MORNING.
  SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

PUMA
869 
WWUS73 KIND 221159
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
759 AM EDT MON APR 22 2013

INZ031-038>042-048-049-057-221300-
/O.EXP.KIND.FR.Y.0001.000000T0000Z-130422T1200Z/
HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-
RUSH-
INCLUDING THE CITIES OF...KOKOMO...ANDERSON...MUNCIE
759 AM EDT MON APR 22 2013

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING.
TEMPERATURES ARE BEGINNING TO WARM INTO THE MIDDLE AND UPPER 30S. 

$$

RYAN

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Apr 21, 2:59 PM EDT, 22 minutes earlier.

Area forecast discussion, Apr 21, 2:59 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
259 PM EDT SUN APR 21 2013

.UPDATE...
THE SYNOPSIS...NEAR TERM...SHORT TERM...LONG TERM AND HYDROLOGY
SECTIONS HAVE BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 256 PM EDT SUN APR 21 2013

A COLD FRONT WILL BRING ANOTHER ROUND OF RAIN TO CENTRAL INDIANA
MAINLY ON TUESDAY AND TUESDAY NIGHT. ANOTHER FRONT WILL BRING MORE
CHANCES FOR RAIN FOR NEXT WEEKEND.

TEMPERATURES WILL BE NEAR NORMAL MONDAY AND AGAIN NEXT WEEKEND...BUT
BELOW NORMAL READINGS CAN BE EXPECTED IN BETWEEN.

&&

.NEAR TERM /LATE THIS AFTERNOON AND TONIGHT/...

ISSUED AT 256 PM EDT SUN APR 21 2013

AREAS OF HIGH CLOUDS WILL CONTINUE TO STREAM ACROSS CENTRAL INDIANA
THROUGH TONIGHT. OVERALL PARTLY CLOUDY SHOULD COVER IT. WINDS WILL
DECREASE DURING THE NIGHT AS HIGH PRESSURE SLIDES BY TO THE
NORTHEAST. WINDS SHOULD NOT GO CALM AT MANY AREAS THOUGH.

MODELS ALL AGREE THAT TEMPERATURES WILL DIP INTO THE MID AND UPPER
30S TONIGHT. SOME CLOUDS WILL BE AROUND...AND WINDS WILL STAY UP A
BIT ESPECIALLY SOUTH AND WEST. HOWEVER...THE NORTHEAST FORECAST AREA
WILL BE CLOSER TO THE HIGH PRESSURE AND THUS WILL SEE THE LIGHTEST
WINDS AND COOLER TEMPERATURES. THUS WILL ISSUE A FROST ADVISORY FOR
THE NORTHEAST FORECAST AREA FOR LATE TONIGHT.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...

ISSUED AT 256 PM EDT SUN APR 21 2013

FOCUS IS ON CHANCES FOR RAIN DURING THE PERIOD. MODELS ARE SIMILAR
FOR THE MOST PART...ALTHOUGH THERE ARE SOME TIMING DIFFERENCES WITH
THE COLD FRONT. WILL TAKE AN AVERAGE...WHICH ENDS UP CLOSE TO THE
GFS FOR MANY PARAMETERS.

EXPECT SOME INCREASE IN CLOUDS ON MONDAY BUT STILL EXPECT PARTLY
CLOUDY OVERALL. TEMPERATURES WILL WARM AS WARM ADVECTION KICKS
IN...BUT WITH A SOUTHEAST WIND WILL TREND TOWARD THE COOLER OF THE
MOS NUMBERS AT MOST LOCATIONS. THIS IS STILL IN THE UPPER 60S MOST
AREAS.

CLOUDS WILL THICKEN MONDAY NIGHT. MODELS CONTINUE TO SLOW ARRIVAL OF
COLD FRONT...AND MOISTURE AND FORCING APPEAR TO BE LACKING MOST
AREAS EVEN BY LATE MONDAY NIGHT. THUS WILL TRIM BACK POPS MONDAY
NIGHT AND ONLY GO SLIGHT/LOW CHANCE ACROSS THE FAR WEST. WITH THE
SLOWER ARRIVAL OF THICKER CLOUDS AND PRECIPITATION...TRENDED TOWARD
THE COOLER MAV NUMBERS FOR LOW TEMPS.

AS THE COLD FRONT APPROACHES TUESDAY WINDS WILL BECOME SOUTHWEST AND
PUMP MORE MOISTURE INTO THE AREA. WILL GRADUALLY RAMP UP POPS DURING
THE DAY TUESDAY...WITH LIKELY POPS NORTHWEST BY LATE IN THE DAY.

THE FRONT WILL MOVE THROUGH TUESDAY NIGHT. PLENTY OF MOISTURE AND
FORCING...WITH 50KT PLUS LOW LEVEL JET...AN UPPER JET...AND DECENT
FRONTOGENETICAL FORCING. WILL GO LIKELY TO CATEGORICAL POPS ACROSS
THE AREA.

WILL KEEP LOW POPS DURING THE MORNING WEDNESDAY TO ACCOUNT FOR ANY
LINGERING RAIN BEHIND THE FRONT. WEDNESDAY AFTERNOON LOOKS DRY BUT
COOL.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...

ISSUED AT 256 PM EDT SUN APR 21 2013

CHILLY START TO THE EXTENDED IN THE WAKE OF THE COLD FRONTAL PASSAGE
ON WEDNESDAY. HIGH PRESSURE WILL PASS BY TO THE SOUTHWEST ON
WEDNESDAY NIGHT...WITH LOW PRESSURE AND ANOTHER COLD FRONT MOVING
INTO THE GREAT LAKES THURSDAY. THE LOW WILL TRACK WELL NORTH OF THE
REGION WITH MOST OF THE FORCING ALONG THE FRONT FOCUSED TO THE NORTH
OF THE FORECAST AREA AS WELL. MAIN IMPACT FROM THE PASSAGE OF THE
THURSDAY COLD FRONT WILL BE TO PROVIDE A REINFORCING SHOT OF COOL
AIR THAT WILL LAST INTO EARLY FRIDAY. LOWS BOTH WEDNESDAY AND
THURSDAY NIGHTS IN THE 30S SUGGESTIVE OF SOME FROST POTENTIAL...WITH
THURSDAY NIGHT BEING THE BETTER OF THE TWO NIGHTS AS HIGH PRESSURE
REESTABLISHES OVER THE REGION.

THE HIGH WILL QUICKLY SHIFT EAST DURING THE DAY FRIDAY WITH RETURN
FLOW DEVELOPING ON THE BACK SIDE. STILL PLENTY OF MODEL DISAGREEMENT
AT THIS POINT WITH REGARDS TO THE PASSAGE OF AN UPPER WAVE THROUGH
THE OHIO VALLEY OVER THE WEEKEND AND POTENTIAL FOR ADDITIONAL
RAINFALL. THE GLOBAL MODELS CONTINUE TO FAVOR A MORE SUPPRESSED
TRACK TO THE SYSTEM WITH A STRONGER UPPER LOW CLOSING OFF OVER THE
TENNESSEE VALLEY OVER THE WEEKEND. THE OP GFS AND SEVERAL OF ITS
ENSEMBLE MEMBERS ON THE OTHER HAND CONTINUES TO SHOW A MORE OPEN
WAVE ALOFT AND GREATER IMPACTS ACROSS THE FORECAST AREA. WITH THE
HIGH UNCERTAINTY STILL PRESENT...WILL CONTINUE WITH LOW CHANCE POPS
SATURDAY AND SUNDAY. HIGHS WILL RECOVER BACK TO NEAR NORMAL IN THE
60S FOR THE WEEKEND.

&&

.AVIATION /DISCUSSION FOR 211800Z TAF ISSUANCE/...

ISSUED AT 118 PM EDT SUN APR 21 2013

VFR CONDITIONS EXPECTED THROUGHOUT THE FORECAST PERIOD.

E/SE FLOW AND A HIGH PRESSURE RIDGE TO THE EAST KEEPING DRY AIR
ACROSS THE FORECAST AREA THIS AFTERNOON WITH JUST SOME MID AND
HIGH LEVEL CLOUD COVER. THE MID AND HIGH LEVEL CLOUDS WILL PERSIST
THROUGHOUT THE FORECAST PERIOD. AS THE LOW LEVEL FLOW VEERS TO A
MORE S/SE DIRECTION ON MONDAY MORNING...MAY BEGIN TO SEE SOME CU
DEVELOP TOWARDS THE END OF THE FORECAST PERIOD AS WELL.

&&

.HYDROLOGY...

FLASH FLOOD WATCH FOR VIGO COUNTY IS FOR POTENTIAL OF WATER
OVERTOPPING A LEVEE THERE. WILL CONTINUE TO MONITOR FOR POTENTIAL
FLASH FLOODING WARNINGS.

ALSO...WITH PRECIPITABLE WATER VALUES OVER 150 PERCENT OF NORMAL
TUESDAY NIGHT...COULD BE POCKETS OF HEAVY RAIN. THIS WOULD EXTEND
THE CURRENT FLOODING PROBLEMS AND CREATE NEW PROBLEMS FOR SOME
STREAMS. WILL CONTINUE TO MONITOR.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 4 AM TO 8 AM EDT MONDAY FOR INZ031-038>042-
048-049-057.

FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR INZ051.

&&

SYNOPSIS...50
NEAR TERM...50
SHORT TERM...50
LONG TERM....RYAN
AVIATION...RYAN
HYDROLOGY...50
Hazardous weather outlook, Apr 21, 9:37 AM EDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
937 AM EDT SUN APR 21 2013

INZ021-028-029-035-039-043-044-046-047-051>054-060-061-067-068-
070-071-221345-
CARROLL-WARREN-TIPPECANOE-FOUNTAIN-HAMILTON-VERMILLION-PARKE-
HENDRICKS-MARION-VIGO-CLAY-OWEN-MORGAN-SULLIVAN-GREENE-KNOX-
DAVIESS-LAWRENCE-JACKSON-
937 AM EDT SUN APR 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: FLOODING ONGOING.

HAZARDS: SOME FLOODED ROADS AND STREAMS. RIVER FLOODING.

TIMING: FLOODING ONGOING.

DISCUSSION: FLOODING CONTINUES IN SOME LOCATIONS. SOME ROADS ARE
FLOODED AND CLOSED AS CREEKS AND RIVERS HAVE RUN OUT OF THEIR
BANKS. PLEASE SEE THE LATEST HYDROLOGICAL STATEMENTS FOR MORE
INFORMATION ON RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: A PAIR OF WEATHER SYSTEMS MAY BRING MORE THUNDERSTORMS
NEXT MONDAY NIGHT AND TUESDAY MORNING AND FRIDAY NIGHT AND
SATURDAY TO CENTRAL INDIANA. IT IS TOO EARLY TO DETERMINE IF SEVERE
WEATHER WILL OCCUR. LIGHTNING IS A THREAT IN ALL THUNDERSTORMS.
RIVER FLOODING WILL BE ONGOING MUCH OF NEXT WEEK. PLEASE SEE THE
LATEST HYDROLOGICAL STATEMENTS FOR MORE INFORMATION ON RIVER
FLOODING.

DISCUSSION: COLD FRONTS ADVANCING TOWARD CENTRAL INDIANA MAY BRING
MORE THUNDERSTORMS TO CENTRAL INDIANA STARTING MONDAY NIGHT AND
CONTINUING THROUGH TUESDAY NIGHT AND ALSO FRIDAY NIGHT THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE WELCOME TO REPORT OBSERVED FLOODING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ030-031-036>038-040>042-045-048-049-055>057-062>065-069-072-
221345-
CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-MADISON-DELAWARE-RANDOLPH-
PUTNAM-HANCOCK-HENRY-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-
DECATUR-MARTIN-JENNINGS-
937 AM EDT SUN APR 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HAZARDS: NONE.

TIMING: NONE.

DISCUSSION: HIGH PRESSURE WILL PROVIDE DRY AND COOL WEATHER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: A PAIR OF WEATHER SYSTEMS MAY BRING MORE THUNDERSTORMS
NEXT MONDAY NIGHT AND TUESDAY MORNING AND FRIDAY NIGHT AND
SATURDAY TO CENTRAL INDIANA. IT IS TOO EARLY TO DETERMINE IF SEVERE
WEATHER WILL OCCUR. LIGHTNING IS A THREAT IN ALL THUNDERSTORMS.
RIVER FLOODING WILL BE ONGOING MUCH OF NEXT WEEK. PLEASE SEE THE
LATEST HYDROLOGICAL STATEMENTS FOR MORE INFORMATION ON RIVER
FLOODING.

DISCUSSION: COLD FRONTS ADVANCING TOWARD CENTRAL INDIANA MAY BRING
MORE THUNDERSTORMS TO CENTRAL INDIANA STARTING MONDAY NIGHT AND
CONTINUING THROUGH TUESDAY NIGHT AND ALSO FRIDAY NIGHT THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Apr 21, 11:45 AM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1145 AM EDT SUN APR 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLOOD            ARCADIA                 40.17N  86.02W
04/20/2013                   HAMILTON           IN   BROADCAST MEDIA

            *** 1 FATAL *** 42 YEAR OLD MAN DIED WHEN HIS VEHICLE
            ENTERED A FLOODED ROAD ON MT. PLEASANT ROAD NEAR 266TH
            STREET.

&&

MDR

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 8:29 AM EDTFlash Flood WatchINDVigo61 hr
Apr 21, 3:59 PM EDTFlash Flood WarningINDVigo6 hr

Nearby

Frost Advisories in Indiana, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.